Alert archive / Georgia / River Flood Warnings in 2014

River Flood Warning 32, NWS Tallahassee, FL

April 8, 2014Terrell County, Webster County, Georgia

NWS Tallahassee, FL issued this river flood warning at Apr 8, 2014, 3:21 PM EDT for Terrell County, Webster County, Georgia. It took effect at Apr 8, 2014, 8:00 PM EDT. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Apr 8, 2014, 3:21 PM EDT (19:21 UTC)
In effect from
Apr 8, 2014, 8:00 PM EDT
Expired
Apr 9, 2014, 8:00 AM EDT
In force
12 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Terrell County, GA, Webster County, GA

The radar

The Ft Rucker radar (KEOX), 111 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kinchafoonee Creek at Preston (SR 41) (PRSG1). The gauge peaked at 6.99 ft at Apr 8, 2014, 8:00 PM EDT.

actionminormoderate4681004/0804/0904/10
Action stage
5 ft
Minor stage
7 ft
Moderate stage
10.5 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02350600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

800 
WGUS42 KTAE 081921
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
321 PM EDT TUE APR 8 2014

...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... 

  KINCHAFOONEE CREEK NEAR PRESTON (SR 41) AFFECTING TERRELL AND 
  WEBSTER COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

GAC273-307-091200-
/O.NEW.KTAE.FL.W.0032.140409T0600Z-140409T1200Z/
/PRSG1.1.ER.140409T0600Z.140409T0600Z.140409T0600Z.NO/
321 PM EDT TUE APR 8 2014

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE KINCHAFOONEE CREEK NEAR PRESTON (SR 41).
* FROM LATE TONIGHT TO WEDNESDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  3:00 PM TUESDAY THE STAGE WAS 6.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO FLOOD STAGE  OVERNIGHT.
* IMPACT...AT 7.0 FEET...LOW LYING AREAS AND RIVER ACCESS ROADS WILL 
  FLOOD.

&&
   
LAT...LON 3217 8462 3204 8456 3184 8434 3192 8434 3205 8450 3217 8457


$$
2 follow-up statements
517 
WGUS82 KTAE 082318
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
718 PM EDT TUE APR 8 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  KINCHAFOONEE CREEK NEAR PRESTON (SR 41) AFFECTING TERRELL AND 
  WEBSTER COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

GAC273-307-092318-
/O.EXT.KTAE.FL.W.0032.140409T0000Z-140410T0600Z/
/PRSG1.1.ER.140409T0000Z.140409T0600Z.140410T0000Z.NO/
718 PM EDT TUE APR 8 2014

...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE KINCHAFOONEE CREEK NEAR PRESTON (SR 41).
* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 PM TUESDAY THE STAGE WAS 7.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 7.2 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY TOMORROW EVENING.
* IMPACT...AT 7.0 FEET...LOW LYING AREAS AND RIVER ACCESS ROADS WILL 
  FLOOD.

&&
   
LAT...LON 3217 8462 3204 8456 3184 8434 3192 8434 3205 8450 3217 8457


$$
946 
WGUS82 KTAE 090723
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
323 AM EDT WED APR 9 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  KINCHAFOONEE CREEK NEAR PRESTON (SR 41) AFFECTING TERRELL AND 
  WEBSTER COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

GAC273-307-090753-
/O.CAN.KTAE.FL.W.0032.000000T0000Z-140410T0600Z/
/PRSG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
323 AM EDT WED APR 9 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE KINCHAFOONEE CREEK NEAR PRESTON (SR 41).
* AT  3:00 AM WEDNESDAY THE STAGE WAS 6.8 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...THE RIVER CRESTED AT 6.99 FEET AND IS BEGINNING TO FALL.

&&
   
LAT...LON 3217 8462 3204 8456 3184 8434 3192 8434 3205 8450 3217 8457


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Apr 8, 2:51 PM EDT, 30 minutes earlier.

Area forecast discussion, Apr 8, 2:51 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
251 PM EDT Tue Apr 8 2014

.Near Term [Through Tonight]...
The large trough across the Mississippi River Valley will move
eastward across the region tonight. As this trough moves through
the region this evening and overnight, a few showers will be
possible especially across the western half of the region. Toward
daybreak, the trough will be nearing the Atlantic, so the chance
for precip will come to an end with only lingering cloud cover
remaining toward sunrise. Temperatures overnight will be on the
cool side, compared to the last couple of days, with lows
generally in the upper 40s to near 50.

.Short Term [Tonight Through Thursday Night]...
Deep upper trough will exit the southeastern coast on Wednesday as
surface high pressure builds into the western Gulf. Any lingering
shower activity associated with the upper trough axis should exit
the forecast area by sunrise. H85 temperatures will remain cool on
Wednesday (4-6C), so high temperatures will stay several degrees
below normal (upper 60s to lower 70s). With high pressure in place
and clear skies overhead for Wednesday night, temperatures will
fall well into the 40s.

A warming trend will begin on Thursday as the surface high slides
east of the forecast area and the flow aloft becomes zonal. Expect
dry conditions through Thursday night with temperatures near
normal.

.Long Term [Friday Through Tuesday]...
By Friday the pattern becomes more zonal. A low amplitude
shortwave trough will slide well north of our area leaving us
under the influence of a ridge, with near normal max and min
temperatures through the extended. Our first real chance or rain
shows up by the end of the period. The GFS and EURO differ on how
they handle the upper-level pattern. The GFS shows the split
stream flow merging over Texas on Monday afternoon which then
develops a potent cut-off low. This solution socks in the entire
SE U.S. with rain, as a Gulf surface low slowly propagates to the
northeast. The Euro does not develop a cut-off low, instead it
moves the trough quickly through the region on Tuesday. The GFS
solution seems more probable given the trend towards Gulf low
development with our recent systems. Either way the beginning of
next week looks to be a wet one.

&&

.Aviation...
[Through 18Z Wednesday] Some MVFR CIGS and a possible shower or
two could impact ECP and DHN late tonight as some wrap around
moisture moves in from the northwest, otherwise VFR conditions are
expected at all other terminals. Expect clouds to begin clearing
tomorrow with 10 to 15 knot northwesterly winds.

&&

.Marine...
The pressure gradient over the waters will tighten tonight as low
pressure deepens off the Carolina coast and high pressure drops
into eastern Texas. As a result, will need a Small Craft Advisory
from late this afternoon through late Wednesday morning. Winds and
seas will then decrease through the end of the week as high
pressure builds over the southeastern states.

&&

.Fire Weather...
After an upper level disturbance moves through the region this
evening, much drier air will move in with breezy northwest winds
resulting in high dispersions Wednesday afternoon. Relative
humidity values both Thursday and Friday afternoons will drop to
near 30 percent but red flag conditions are not expected to be
met.

&&

.Hydrology...
Rivers continue to rise across the region after several inches of
rain. Expect to see crests soon on the upper portions of the Pea
and Choctawhatchee Rivers overnight. Both of these crests should
be just below moderate flood levels. Further down the
Choctawhatchee basin, Geneva has reached action stage, though the
river should crest late Wednesday night just below flood stage. At
Caryville, a crest just below moderate flood stage is expected by
Thursday evening. It will still take another day or so before
Bruce begins to rise from all the routed flow progressing
downstream. And it is also appearing more likely that Bruce will
eventually be cresting a couple feet above moderate flood stage
late this weekend or early next week.

The Chattahoochee/Apalachicola River continues to rise. Controlled
releases from Walter F George and at Columbia are keeping the
Chattahoochee River near or just above action stages, but flood
stages will not be met. With significant inflows from the
Chattahoochee and Flint Rivers on its way, releases out of
Woodruff continue to rise and should be between 80kcfs and 85kcfs
by tonight. This will result in the Apalachicola at Blountstown
easily surpassing 20 feet on Wednesday. Depending on the eventual
release schedule, an ultimate crest as high as 22 feet appears
possible by this weekend.

Within the Flint Basin...the Kinchafoonee continues to track well
with moderate flooding likely there by tomorrow evening. Flows
incoming into Albany will likely push the Flint there up above 20
feet by tomorrow with an eventual crest a few feet below flood
stage later this weekend. Further downstream, Newton will approach
flood stage late in the weekend. Bainbridge is looking more likely
to reach minor flood stage with the combination of local runoff
and routed flow down the Flint and Ichawaynochaway (which is
running quite high after absorbing 4 to 5 inches of rain
throughout this basin the last 24 hours).

The Ochlockonee River Basin doesn't appear to have received
enough rainfall to result in flood stage being met at any of the
points above Lake Talquin, though action stages are certainly
likely to be met at Concord and Havana. Below the dam, there are
no concerns for flooding at this time.

Finally, the Withlacoochee at Valdosta will need to be monitored
closely as it should rise above action stage later this evening.
The heaviest rainfall didn't quite make it into the drainage basin
in Southern Berrien County, but as wet as it has been, there
certainly is the potential for the Valdosta point to rise a little
higher than currently forecast.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   50  72  44  77  47 /  30  10   0   0   0
Panama City   52  72  51  74  55 /  40  10   0   0   0
Dothan        49  70  44  77  49 /  40  10   0   0   0
Albany        48  71  43  78  48 /  30  10   0   0   0
Valdosta      49  73  44  78  48 /  30  10   0   0   0
Cross City    48  74  43  78  47 /  30  10   0   0   0
Apalachicola  54  70  50  72  53 /  40  10   0   0   0

&&

.TAE Watches/Warnings/Advisories...

FL...High Rip Current Risk through late tonight for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...Small Craft Advisory from 5 PM this afternoon to 11 AM EDT
     Wednesday for Apalachee Bay-Coastal waters From Ochlockonee
     River to Apalachicola FL out to 20 NM-Coastal waters from
     Suwannee River to Keaton Beach FL out 20 NM-Coastal waters
     from Apalachicola to Destin FL out 20 NM-Waters from
     Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
     from Apalachicola to Destin FL from 20 to 60 NM.

&&

NEAR TERM...GODSEY
SHORT TERM...CAMP
LONG TERM...CAMP/WALSH
AVIATION...GODSEY/WALSH
MARINE...CAMP
FIRE WEATHER...GODSEY
HYDROLOGY...GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 9:13 PM EDTRiver Flood WarningTAEDecatur4 days

Nearby

River Flood Warnings in Georgia, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.